Advertisement

Is it true that my son shouldn't stop Demerol "cold turkey"?

It's true that your son should not stop taking his Demerol suddenly, that is, "cold turkey." If he does this, he may have unpleasant symptoms of withdrawal, including:

•  trouble sleeping
•  irritability
•  anxiety
•  fast heart beat
•  chills
•  sweating

Talk with your son's doctor and he may be able to help him slowly take less and less of the drug to avoid these symptoms.

Continue Learning about Analgesic

What should I avoid while taking analgesics?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
Until you know how you will react to analgesics, you should not drive or operate any heavy machinery...
More Answers
How do analgesics interact with other medications?
Stacy Wiegman, PharmDStacy Wiegman, PharmD
If you are taking certain medications, you should talk to your doctor before taking an analgesic. Th...
More Answers
How effective is capsaicin?
Donna Hill Howes, RNDonna Hill Howes, RN
There is no solid evidence that the over-the-counter capsaicin creams are effective for chronic neur...
More Answers
What is a narcotic?
Debra Fulghum Bruce PhDDebra Fulghum Bruce PhD
For moderate to severe pain, narcotic pain relievers may be prescribed. These drugs are used som...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.